Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jo123

Did anyone not clear until after finishing their accutane course

Recommended Posts

I am coming to the end of an 8 month low dose course of accutane (25/30/35mg), and until about month 6 I was clear, or only getting a few small spots coming through. However, in the last month my skin has been breaking out daily - smaller spots than before and I have an antibiotic lotion that I am applying, but I do have about 20-30 small spots. My Derm does not want me to continue accutane any linger as my skin is very irritated and I have started to get quite severe flushing. I have also reached a cumulative dosage of 120mg/kg.

So, now I am scared that by stopping I will get even more spots. Does anyone have any experiences of finishing the course with spots, and did your skin clear after you had finished (and were you given anything to help with it). Any similar stories welcome as I am very worried!!

Thank you!

Share this post


Link to post
Share on other sites

I finished accutane with a very bad breakout around my chin. I never stopped breaking out throughout my course and had an initial breakout throughout the course. After stopping I started to clear. Although I also use topicals now but I am clear and its been almost 5 months. I have the odd spot come up but who doesn't? Accutane is a strange drug. Don't be worried about stopping if you reached the full cumulative dose.

Share this post


Link to post
Share on other sites

Thanks. Its good to know Im not alone in this. I have been using a topical antibiotic for 3-4 weeks too, and my Derm said we would continue with this afterwards. How long after stopping did you see your skin really begin to improve?

PS - Glad its clear for you 5 months on :-)

Share this post


Link to post
Share on other sites

Probably about after 1 month I noticed I was clearer. This was probably due to me using retin-A at night, as I couldn't use topicals while on accutane. After about 3 months most of my major red marks from previous acne had faded. You need to continue with something topical once you have finished the accutane to make sure your skin doesn't change back, thats what my derm told me.

Despite doing this I still get a few spots a month, but small ones. You just have to be realistic with the results you expect from accutane. It is very unlikely our acne will be as bad as it was before taking accutane. Accutane works differently for everyone.

Good luck and keep us posted in this topic how you get on, as I know other people will have the same questions.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×